Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 14, NWS Honolulu, HI

April 13, 2006Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Apr 13, 2006, 8:41 PM HST for Hawaii County, Hawaii. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2006, 8:41 PM HST (06:41 UTC)
Expired
Apr 14, 2006, 8:01 PM HST
In force
23 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 6.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 140641
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
841 PM HST THU APR 13 2006

...STRONG AND GUSTY WINDS ON LEEWARD SLOPES OF THE BIG ISLAND...

.STRONG AND GUSTY TRADE WINDS ARE STRENGTHENED FURTHER BY
DOWNSLOPE ACCELERATION ALONG THE LEEWARD SLOPES OF KOHALA
DISTRICT. ADVISORY LEVEL WINDS ARE EXPECTED TO LAST INTO FRIDAY
EVENING.

HIZ026-141800-
/O.NEW.PHFO.WI.Y.0014.060414T0641Z-060415T0600Z/
KOHALA-
841 PM HST THU APR 13 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM HST FRIDAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE OCCURRING OR EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
POWELL
2 follow-up statements
000 
WWHW70 PHFO 141759
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
759 AM HST FRI APR 14 2006

...STRONG AND GUSTY WINDS ON LEEWARD SLOPES OF THE BIG ISLAND...

.STRONG AND GUSTY TRADE WINDS CONTINUE ALONG THE LEEWARD SLOPES
OF THE KOHALA DISTRICT. ADVISORY LEVEL WINDS ARE EXPECTED TO LAST
INTO THIS EVENING.

HIZ026-150600-
/O.CON.PHFO.WI.Y.0014.000000T0000Z-060415T0600Z/
KOHALA-
759 AM HST FRI APR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM HST THIS EVENING. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE OCCURRING OR EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

BURKE
000 
WWHW70 PHFO 150601
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
801 PM HST FRI APR 14 2006

...STRONG TRADE WINDS ARE WEAKENING...

.A STRONG HIGH NORTH OF THE ISLANDS CONTINUES TO PRODUCE BREEZY
TRADE WINDS BUT THE WINDS HAVE DROPPED BELOW THE ADVISORY LEVEL.

HIZ026-150715-
/O.CAN.PHFO.WI.Y.0014.000000T0000Z-060415T0600Z/
KOHALA-
801 PM HST FRI APR 14 2006

...WIND ADVISORY IS CANCELLED...



$$
DONALDSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 13, 8:30 PM HST, 11 minutes earlier.

Area forecast discussion, Apr 13, 8:30 PM HST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST THU APR 13 2006

.SYNOPSIS...
BREEZY TRADE WIND WEATHER PREDOMINATES. THIS PATTERN OF SCATTERED
LIGHT SHOWERS AFFECTING MAINLY WINDWARD AND MAUKA AREAS IS EXPECTED
TO CONTINUE INTO NEXT WEEK. THE STRONG HIGH PRESSURE CENTER FAR TO
THE NORTH WILL BEGIN WEAKENING SUNDAY THEREFORE TRADE WINDS WILL
SLOWLY DECREASE.
&&

.DISCUSSION...
A 1037 MB HIGH REMAINS OFF TO THE NORTH OF THE HAWAIIAN ISLANDS THIS
EVENING. A LAST VISIBLE SATELLITE SHOT SHOWS ONLY A FEW SHOWERS
UPSTREAM OF THE ISLANDS. DO EXPECT AN INCREASE IN SHOWERS OVERNIGHT.
THIS AFTERNOON/S SOUNDINGS DID SHOW INVERSION LEVELS FROM 6800 FEET
TO 8000 FEET ACROSS THE CHAIN. THIS DOES GIVE SUPPORT FOR TRADE
SHOWERS TO SNEAK OVER THE MOUNTAINS TO LEEWARD AREAS OVERNIGHT.
CURRENT FORECAST HAS A HANDLE ON THAT ASPECT OF THE FORECAST.

LATEST 18Z GFS CONTINUES TRADES WELL INTO THE WEEKEND...THEN ON
SUNDAY THE HIGH PUSHES FURTHER OFF TO THE NORTHEAST WEAKENING THE
TRADES A BIT DOWN TO MODERATE LEVELS. WILL HAVE TO WATCH THE
SATELLITE FOR TRADE WIND SHOWER BANDS TO UP TO THE POPS WHEN
NEEDED...OTHERWISE THE STANDARD STRONG TRADE FORECAST LOOKS GOOD
INTO THE WEEKEND WITH WINDWARD/MAUKA SHOWERS.

FORECAST PROBLEM OF THE EVENING ARE THE WINDS THROUGH THE NORMAL
WINDY REGIONS ON MAUI AND THE BIG ISLAND. THEY ARE BORDERLINE
ADVISORY LEVELS...HOWEVER SHOULD SLOWLY WEAKEN OVERNIGHT. WILL NOT
ISSUE AN ADVISORY AT THIS TIME.

&&

.MARINE...
COASTAL WINDS ARE BORDERLINE SMALL CRAFT ADVISORY LEVEL ON
SATURDAY. ROUGH AND CHOPPY EAST SHORE SURF ALSO BORDERLINE ADVISORY
LEVEL ON SATURDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY AS FOLLOWS...
COASTAL WATERS THROUGH FRIDAY AFTERNOON.
CHANNELS...BIG ISLAND SOUTH AND LEEWARD WATERS THROUGH SATURDAY.

HIGH SURF ADVISORY FOR ALL EAST FACING SHORES THROUGH FRIDAY
AFTERNOON.

&&

PROTON

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.